Heart & Cardiology/Young man, hypertensive, impotent, hopeless
Greetings doctor. I just recently asked a question regarding damage that hypertension can do in a short 2-3 year period to the erectile vasculature? Is arteriolar constriction not a cause of hypertension and erectile dysfunction? Don't these fall into the category of "Vascular Diseases" that you claim to be an expert of? Ive seen two urologists who kindly ushered me out of their office with a diagnosis of "anxiety". Meanwhile no one can tell me why I have developed hypertension at age 21, and now I can't even enjoy a basic sex life at 23.
I'm on 3 medications. Losartan 100, Toprol xl 12.5, HCTZ 25 and my pressure is barely controlled at 135-140/75-80. I weigh 190 lbs, 5'11. I had urine and blood tests that showed elevated cortisol levels, now these levels have stabilized so my GP has dismissed cushings syndrome as a secondary cause. Kidneys are normal, no coarcts.. What else can I do about this? Ive even tried the natural route, I exercise daily and eat reasonably well.
At least give me your best guess of whats going on here. Try to imagine what quality of life is for a 23 year old young guy who can't even have a girlfriend, I just hate it. If you cant give me your opinion on the ED at least tell me where else to look to possibly get off this smorgasbord of medications.
Sick of being sick, Dante
I am not a specialist in ED and/or anxiety related disorders and cannot judge to what degree they have been influenced by your treatments thus far.
Impaired erectile function in men occurs occasionally with anti-hypertensive therapy that includes some beta blockers and diuretics. There is no evidence you have any vascular disease from the the information you have supplied, but I agree you hypertension is a definite problem that requires further evaluation and treatment:
It has been noted that Losartan has been involved with improved sexual function in some men with hypertension. You might want to discuss with your doctors whether further adjustment of your meds with that in mind might help.